Michigan, 2011

Lightning Strike in Michigan, May 14, 2011

May 14, 2011 · NWS DTX · 1 event in 1 county or zone

A lightning strike caused a barn to catch fire, destroying the barn. A tractor was also inside the barn and was destroyed.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$50,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DTX wrote it up.

A lightning strike caused a barn to catch fire, destroying the barn. A tractor was also inside the barn and was destroyed.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before the first event at May 14, 6:24 AM EST, 3 hours 21 minutes earlier.

Area forecast discussion, May 14, 6:24 AM EST, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
724 AM EDT SAT MAY 14 2011

.AVIATION...

NORTHEASTERLY WINDS ACROSS LAKE HURON CONTINUE TO ADVECT IN A
SHALLOW COOL AIRMASS ACROSS SOUTHEAST MICHIGAN. THE COOLING OF THE
MOIST ATMOSPHERE AND DEVELOPMENT OF A DEEP LOW LEVEL INVERSION WILL
CAUSE IFR AND OCCASIONAL LIFR STRATUS THROUGH MUCH OF THE TAF
PERIOD. IN ADDITION A LOW PRESSURE SYSTEM SPRAWLED OUT ACROSS THE
SOUTHERN GREAT LAKES WILL CONTINUE TO BRING SEVERAL ROUNDS OF
SHOWERS AND A FEW THUNDERSTORMS TO THE TAF SITES THROUGH THE PERIOD.
WITH THE ABUNDANCE OF SHOWERS WILL LEAVE SHOWERS IN THE PREVAILING
GROUP FOR MUCH OF THE PERIOD...HOWEVER WITH THE HIT AND MISS NATURE
OF THE THUNDERSTORMS WILL NOT INCLUDE THUNDERSTORMS IN THE
PREVAILING OR TEMPO GROUP WITH THIS ISSUANCE.

&&

.PREV DISCUSSION...ISSUED 346 AM EDT SAT MAY 14 2011

SHORT TERM...TODAY

A SLOWLY MOVING 850-500MB DEFORMATION ZONE WILL STALL OVER CENTRAL
MICHIGAN THIS MORNING...MAINTAINING HIGHER POPS ACROSS THE NORTHERN
CWA DURING THE MORNING HOURS. A SECOND DEFORMATION ZONE WILL THEN
LIFT FROM THE NORTH INTO THE SOUTHERN GREAT LAKES THIS
AFTERNOON...BRINGING AN INCREASED CHANCE ACROSS THE SOUTHERN CWA.
GIVEN THE FORCING ASSOCIATED WITH THE DEFORMATION ZONES WILL GO WITH
CATEGORICAL POPS IN CONJUNCTION WITH THIS FORCING...WITH LOWER POPS
OUTSIDE OF THIS FORCING. GIVEN THE STALLED OUT FORCING ACROSS THE
NORTH AND THE MAGNITUDE OF THE FORCING EXPECTED TO MAKE ITS WAY
ACROSS THE SOUTH THIS AFTERNOON FLOODING COULD AGAIN BE AN ISSUE
TODAY AS THERE WILL BE ABUNDANT MOISTURE TO TAP INTO WITH
PRECIPITABLE WATER VALUES OF 1 TO 1.5 INCHES. HOWEVER THE HIGHEST
RAINFALL VALUES ARE NOT PROGGED TO OCCUR IN THE AREAS THAT RECEIVED
THE HIGHEST RAINFALL LAST NIGHT...SO WILL HOLD OFF ON ANY FLOOD
WATCHES AT THIS TIME.

INSTABILITY WILL BE MUCH LESS TODAY...ON THE ORDER OF A FEW HUNDRED
J/KG...WITH ANY THUNDERSTORMS EXPECTED TO BE ELEVATED WITH A COOL
LAYER OF AIR NEAR THE SURFACE AND MODEL SOUNDINGS SHOWING A MARKED
INVERSION NEAR THE SURFACE. NORTHEAST WINDS BRINGING THIS COOL LAYER
IN NEAR THE SURFACE WILL MEAN HIGH TEMPERATURES WILL BE MARKEDLY
COOLER WITH HIGHS RANGING FROM THE UPPER 50S NORTH TO THE UPPER 60S
SOUTH.

LONG TERM...

A RETURN TO COOLER WEATHER THROUGH AT LEAST THE MID WEEK PERIOD.

MERGING UPPER WAVES/CIRCULATIONS OVER THE SOUTHERN OHIO VALLEY THIS
WEEKEND. FIRST UPPER WAVE IS CURRENTLY PULLING INTO THE WESTERN
TENNESSEE VALLEY...WHILE THE SECOND 500 MB LOW IS NEAR FARGO. PRETTY
GOOD TROWAL(700-500 MB THETA-E)/WARM CONVEYOR TONIGHT (SUPPORTING
CATEGORICAL POPS) WILL SLOWLY SINK SOUTHEAST/WEAKEN ON SUNDAY...AS
UPPER LEVEL RIDGE OVER CENTRAL CANADA ATTEMPTS TO BUILD IN.
HOWEVER...THE LARGE UPPER LEVEL CIRCULATION REALLY DOES NOT WANT TO
BUDGE VERY FAR FROM THE OHIO VALLEY...AND WILL ONLY BE RE-ENFORCED
BY SOME NORTHERN STREAM JET ENERGY...WITH EVENTUAL HIGHLY AMPLIFIED
BLOCKING PATTERN SETTING UP OVER NORTH AMERICA EARLY NEXT WEEK. AT
THIS POINT...IT APPEARS WE WILL BE ON THE WRONG SIDE OF THE BLOCKING
PATTERN (CLOSE TO UPPER LEVEL LOW)...MEANING PROLONGED UNSETTLED AND
COOL WEATHER IN STORE...AS ATLANTIC MOISTURE FEED ARCHES BACK WEST
INTO THE EASTERN GREAT LAKES EARLY NEXT WEEK.

850 MB TEMPS SEEN FALLING TO NEAR ZERO ON MONDAY WITH BRISK
NORTHEAST FLOW COMING OFF THE COOL WATERS OF LAKE HURON. WITH THE
PERSISTENT LOW LEVEL NORTHEAST FLOW OFF LAKE HURON AND CONSIDERABLE
CLOUD COVER...TEMPERATURES SHOULD BE STUCK IN THE 50S
SUNDAY...MONDAY...AND TUESDAY. SUNDAY NIGHT LOOKS TO BE THE COLDEST
NIGHT OF THE PERIOD...BUT AT THIS POINT...WINDS AND LINGERING CLOUDS
LOOK TO HOLD TEMPS UP IN THE UPPER 30S TO LOWER 40S.

MARINE...

THE SURFACE PRESSURE GRADIENT WILL BEGIN TO TIGHTEN AS A LOW PASSES
TO THE SOUTH TODAY. THE RESULT WILL BE INCREASING NORTHEASTERLY FLOW
WITH GUSTS MEETING OR EXCEEDING SCA CRITERIA BY THIS AFTERNOON AND
PERSISTING THROUGH SUNDAY NIGHT OR EARLY MONDAY. IN ADDITION...GALES
ARE POSSIBLE LATE TONIGHT AND INTO SUNDAY ACROSS SAGINAW BAY WITH
FUNNELLING OF THE NORTHEASTERLY WINDS CAUSING INCREASED WIND SPEEDS.
GIVEN THE HIGH CONFIDENCE OF REACHING SMALL CRAFT CRITERIA GIVEN THE
STRONG PERSISTENT NORTHEASTERLY FLOW WILL ISSUE SMALL CRAFT
ADVISORIES FOR ALL LAKE HURON AND SAGINAW BAY ZONES. WITH GALES
POSSIBLE LATE TONIGHT AND INTO SUNDAY WILL ISSUE A GALE WATCH FOR
SAGINAW BAY.

WINDS AND WAVES WILL EASE MONDAY AND MONDAY NIGHT AS THE LOW
PRESSURE MOVES OFF TO THE EAST AND WINDS BACK TO A MORE NORTHERLY
DIRECTION.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.

LAKE HURON...
     SMALL CRAFT ADVISORY...SAGINAW BAY...FROM 4 PM SATURDAY TO 4 AM
     SUNDAY.

     GALE WATCH...SAGINAW BAY...FROM 4 AM SUNDAY TO 4 PM SUNDAY.

     SMALL CRAFT ADVISORY...NEARSHORE WATERS FROM PORT AUSTIN TO HARBOR
     BEACH...FROM 8 PM SATURDAY TO 10 PM SUNDAY.

     SMALL CRAFT ADVISORY...NEARSHORE WATERS FROM HARBOR BEACH TO PORT
     HURON...FROM MIDNIGHT SUNDAY TO MIDNIGHT MONDAY.

LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

AVIATION.....KURIMSKI
SHORT TERM...KURIMSKI
LONG TERM....SF
MARINE.......KURIMSKI

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, May 14, 3:12 AM EST, 6 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
412 AM EDT SAT MAY 14 2011

MIZ047>049-053>055-060>063-068>070-075-076-082-083-150815-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
412 AM EDT SAT MAY 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE AS LOW PRESSURE LINGERS OVER
THE OHIO VALLEY. THESES THUNDERSTORMS ARE NOT EXPECTED TO BE
SEVERE...BUT WILL PRODUCE LOCALLY HEAVY RAIN AS THEY REMAIN NEARLY
STATIONARY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

LCZ422-423-460-LEZ444-LHZ361>363-462>464-150815-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
412 AM EDT SAT MAY 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE AS LOW PRESSURE LINGERS OVER
THE OHIO VALLEY. THESES THUNDERSTORMS ARE NOT EXPECTED TO BE
SEVERE. STORMS WILL REMAIN NEARLY STATIONARY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

LHZ421-422-150815-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
412 AM EDT SAT MAY 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON.

.DAY ONE...TODAY AND TONIGHT

SMALL CRAFT ADVISORIES ARE IN EFFECT. IN ADDITION...A GALE WATCH
IS IN EFFECT LATE TONIGHT INTO SUNDAY. REFER TO THE LATEST MARINE
FORECASTS FOR DETAILS.

ISOLATED THUNDERSTORMS ARE POSSIBLE AS LOW PRESSURE LINGERS OVER
THE OHIO VALLEY. THESES THUNDERSTORMS ARE NOT EXPECTED TO BE
SEVERE. STORMS WILL REMAIN NEARLY STATIONARY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A GALE WATCH IS IN EFFECT FOR SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

LHZ441>443-150815-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
412 AM EDT SAT MAY 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON.

.DAY ONE...TODAY AND TONIGHT

SMALL CRAFT ADVISORIES ARE IN EFFECT. REFER TO THE MARINE
FORECASTS FOR DETAILS.

ISOLATED THUNDERSTORMS ARE POSSIBLE AS LOW PRESSURE LINGERS OVER
THE OHIO VALLEY. THESES THUNDERSTORMS ARE NOT EXPECTED TO BE
SEVERE. STORMS WILL REMAIN NEARLY STATIONARY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SMALL CRAFT ADVISORIES LINGER INTO SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

SF

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Local storm report, May 14, 8:12 AM EST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
912 AM EDT SAT MAY 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     HEAVY RAIN       WEST BLOOMFIELD         42.57N 83.38W
05/14/2011  M3.65 INCH       OAKLAND            MI   CO-OP OBSERVER

            12 HOUR TOTAL

0700 AM     HEAVY RAIN       SANDUSKY                43.42N 82.83W
05/14/2011  M0.96 INCH       SANILAC            MI   CO-OP OBSERVER

            12 HOUR TOTAL

0700 AM     HEAVY RAIN       MILFORD                 42.59N 83.60W
05/14/2011  M0.82 INCH       OAKLAND            MI   COCORAHS

            12 HOUR TOTAL

0700 AM     HEAVY RAIN       ORTONVILLE              42.85N 83.44W
05/14/2011  M1.02 INCH       OAKLAND            MI   COCORAHS

            12 HOUR TOTAL

0700 AM     HEAVY RAIN       PONTIAC                 42.65N 83.29W
05/14/2011  M1.85 INCH       OAKLAND            MI   CO-OP OBSERVER

            12 HOUR TOTAL

0700 AM     HEAVY RAIN       3 NW SAGINAW            43.45N 83.99W
05/14/2011  M1.35 INCH       SAGINAW            MI   COCORAHS

            12 HOUR TOTAL

0700 AM     HEAVY RAIN       OAKLEY                  43.14N 84.17W
05/14/2011  M1.60 INCH       SAGINAW            MI   TRAINED SPOTTER

            12 HOUR TOTAL

0700 AM     HEAVY RAIN       WATERFORD               42.66N 83.39W
05/14/2011  M1.70 INCH       OAKLAND            MI   TRAINED SPOTTER

            12 HOUR TOTAL

0700 AM     HEAVY RAIN       BLOOMFIELD HILLS        42.58N 83.25W
05/14/2011  M1.68 INCH       OAKLAND            MI   TRAINED SPOTTER

            12 HOUR TOTAL

0730 AM     HEAVY RAIN       LAPEER                  43.05N 83.32W
05/14/2011  M1.51 INCH       LAPEER             MI   CO-OP OBSERVER

            12 HOUR TOTAL

0730 AM     HEAVY RAIN       OWOSSO                  43.00N 84.18W
05/14/2011  M1.85 INCH       SHIAWASSEE         MI   CO-OP OBSERVER

            12 HOUR TOTAL

0800 AM     HEAVY RAIN       SAGINAW                 43.42N 83.95W
05/14/2011  M1.24 INCH       SAGINAW            MI   CO-OP OBSERVER

            12 HOUR TOTAL

0800 AM     HEAVY RAIN       GRAND BLANC             42.93N 83.62W
05/14/2011  M2.00 INCH       GENESEE            MI   TRAINED SPOTTER

            12 HOUR TOTAL

0800 AM     HEAVY RAIN       5 S CLARKSTON           42.66N 83.41W
05/14/2011  M1.10 INCH       OAKLAND            MI   ASOS

            12 HOUR TOTAL AT OAKLAND COUNTY INTERNATIONAL AIRPORT

0800 AM     HEAVY RAIN       1 N FERNDALE            42.47N 83.13W
05/14/2011  M1.02 INCH       OAKLAND            MI   COCORAHS

            12 HOUR TOTAL

0800 AM     HEAVY RAIN       CORUNNA                 42.98N 84.12W
05/14/2011  M1.83 INCH       SHIAWASSEE         MI   CO-OP OBSERVER

            12 HOUR TOTAL. 1.73 INCHES IN FOUR HOURS.

0800 AM     HEAVY RAIN       6 WNW DURAND            42.95N 84.10W
05/14/2011  M2.11 INCH       SHIAWASSEE         MI   COCORAHS

            12 HOUR TOTAL

0800 AM     HEAVY RAIN       ORCHARD LAKE            42.58N 83.38W
05/14/2011  M2.60 INCH       OAKLAND            MI   COCORAHS

            12 HOUR TOTAL

0800 AM     HEAVY RAIN       4 ESE MILFORD           42.56N 83.53W
05/14/2011  M1.41 INCH       OAKLAND            MI   COCORAHS

            12 HOUR TOTAL

0800 AM     HEAVY RAIN       LIVONIA                 42.40N 83.37W
05/14/2011  M0.94 INCH       WAYNE              MI   COCORAHS

            12 HOUR TOTAL

0800 AM     HEAVY RAIN       FARMINGTON HILLS        42.49N 83.38W
05/14/2011  M1.17 INCH       OAKLAND            MI   CO-OP OBSERVER

            12 HOUR TOTAL

0800 AM     HEAVY RAIN       7 W FLINT               43.02N 83.83W
05/14/2011  M1.00 INCH       GENESEE            MI   CO-OP OBSERVER

            12 HOUR TOTAL

0800 AM     HEAVY RAIN       DURAND                  42.91N 83.99W
05/14/2011  M2.51 INCH       SHIAWASSEE         MI   CO-OP OBSERVER

            12 HOUR TOTAL

0800 AM     HEAVY RAIN       LINDEN                  42.82N 83.78W
05/14/2011  M2.20 INCH       GENESEE            MI   NWS EMPLOYEE

            12 HOUR TOTAL

0800 AM     HEAVY RAIN       CHESANING               43.18N 84.12W
05/14/2011  M1.71 INCH       SAGINAW            MI   CO-OP OBSERVER

            12 HOUR TOTAL

0800 AM     HEAVY RAIN       WHITE LAKE              42.65N 83.50W
05/14/2011  M1.61 INCH       OAKLAND            MI   OFFICIAL NWS OBS

            12 HOUR TOTAL

&&

ADODSON
Local storm report, May 14, 9:15 AM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1015 AM EDT SAT MAY 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     HEAVY RAIN       WEST BLOOMFIELD         42.57N 83.38W
05/14/2011  M3.65 INCH       OAKLAND            MI   CO-OP OBSERVER

            12 HOUR TOTAL

0700 AM     HEAVY RAIN       3 NW SAGINAW            43.45N 83.99W
05/14/2011  M1.35 INCH       SAGINAW            MI   COCORAHS

            12 HOUR TOTAL

0700 AM     HEAVY RAIN       PONTIAC                 42.65N 83.29W
05/14/2011  M1.85 INCH       OAKLAND            MI   CO-OP OBSERVER

            12 HOUR TOTAL

0700 AM     HEAVY RAIN       ORTONVILLE              42.85N 83.44W
05/14/2011  M1.02 INCH       OAKLAND            MI   COCORAHS

            12 HOUR TOTAL

0700 AM     HEAVY RAIN       SANDUSKY                43.42N 82.83W
05/14/2011  M0.96 INCH       SANILAC            MI   CO-OP OBSERVER

            12 HOUR TOTAL

0700 AM     HEAVY RAIN       MILFORD                 42.59N 83.60W
05/14/2011  M0.82 INCH       OAKLAND            MI   COCORAHS

            12 HOUR TOTAL

0700 AM     HEAVY RAIN       BLOOMFIELD HILLS        42.58N 83.25W
05/14/2011  M1.68 INCH       OAKLAND            MI   TRAINED SPOTTER

            12 HOUR TOTAL

0700 AM     HEAVY RAIN       WATERFORD               42.66N 83.39W
05/14/2011  M1.70 INCH       OAKLAND            MI   TRAINED SPOTTER

            12 HOUR TOTAL

0700 AM     HEAVY RAIN       OAKLEY                  43.14N 84.17W
05/14/2011  M1.60 INCH       SAGINAW            MI   TRAINED SPOTTER

            12 HOUR TOTAL

0730 AM     HEAVY RAIN       LAPEER                  43.05N 83.32W
05/14/2011  M1.51 INCH       LAPEER             MI   CO-OP OBSERVER

            12 HOUR TOTAL

0730 AM     HEAVY RAIN       OWOSSO                  43.00N 84.18W
05/14/2011  M1.85 INCH       SHIAWASSEE         MI   CO-OP OBSERVER

            12 HOUR TOTAL

0800 AM     HEAVY RAIN       5 S CLARKSTON           42.66N 83.41W
05/14/2011  M1.10 INCH       OAKLAND            MI   ASOS

            12 HOUR TOTAL AT OAKLAND COUNTY INTERNATIONAL AIRPORT

0800 AM     HEAVY RAIN       GRAND BLANC             42.93N 83.62W
05/14/2011  M2.00 INCH       GENESEE            MI   TRAINED SPOTTER

            12 HOUR TOTAL

0800 AM     HEAVY RAIN       SAGINAW                 43.42N 83.95W
05/14/2011  M1.24 INCH       SAGINAW            MI   CO-OP OBSERVER

            12 HOUR TOTAL

0800 AM     HEAVY RAIN       WHITE LAKE              42.65N 83.50W
05/14/2011  M1.61 INCH       OAKLAND            MI   OFFICIAL NWS OBS

            12 HOUR TOTAL

0800 AM     HEAVY RAIN       CHESANING               43.18N 84.12W
05/14/2011  M1.71 INCH       SAGINAW            MI   CO-OP OBSERVER

            12 HOUR TOTAL

0800 AM     HEAVY RAIN       LINDEN                  42.82N 83.78W
05/14/2011  M2.20 INCH       GENESEE            MI   NWS EMPLOYEE

            12 HOUR TOTAL

0800 AM     HEAVY RAIN       DURAND                  42.91N 83.99W
05/14/2011  M2.51 INCH       SHIAWASSEE         MI   CO-OP OBSERVER

            12 HOUR TOTAL

0800 AM     HEAVY RAIN       7 W FLINT               43.02N 83.83W
05/14/2011  M1.00 INCH       GENESEE            MI   CO-OP OBSERVER

            12 HOUR TOTAL

0800 AM     HEAVY RAIN       FARMINGTON HILLS        42.49N 83.38W
05/14/2011  M1.17 INCH       OAKLAND            MI   CO-OP OBSERVER

            12 HOUR TOTAL

0800 AM     HEAVY RAIN       LIVONIA                 42.40N 83.37W
05/14/2011  M0.94 INCH       WAYNE              MI   COCORAHS

            12 HOUR TOTAL

0800 AM     HEAVY RAIN       4 ESE MILFORD           42.56N 83.53W
05/14/2011  M1.41 INCH       OAKLAND            MI   COCORAHS

            12 HOUR TOTAL

0800 AM     HEAVY RAIN       ORCHARD LAKE            42.58N 83.38W
05/14/2011  M2.60 INCH       OAKLAND            MI   COCORAHS

            12 HOUR TOTAL

0800 AM     HEAVY RAIN       6 WNW DURAND            42.95N 84.10W
05/14/2011  M2.11 INCH       SHIAWASSEE         MI   COCORAHS

            12 HOUR TOTAL

0800 AM     HEAVY RAIN       CORUNNA                 42.98N 84.12W
05/14/2011  M1.83 INCH       SHIAWASSEE         MI   CO-OP OBSERVER

            12 HOUR TOTAL. 1.73 INCHES IN FOUR HOURS.

0800 AM     HEAVY RAIN       1 N FERNDALE            42.47N 83.13W
05/14/2011  M1.02 INCH       OAKLAND            MI   COCORAHS

            12 HOUR TOTAL

0900 AM     HEAVY RAIN       BROWN CITY              43.21N 82.99W
05/14/2011  M1.40 INCH       SANILAC            MI   CO-OP OBSERVER

            12 HOUR TOTAL

0900 AM     HEAVY RAIN       LUM                     43.10N 83.15W
05/14/2011  M2.27 INCH       LAPEER             MI   TRAINED SPOTTER

            12 HOUR TOTAL

0900 AM     HEAVY RAIN       UBLY                    43.71N 82.93W
05/14/2011  M1.11 INCH       HURON              MI   TRAINED SPOTTER

            12 HOUR TOTAL

&&

ADODSON

The radar

The Detroit radar (KDTX), 66 km away, was scanning. The volume nearest the first event began at 14:45 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Sanilac

When
May 14, 9:45 AM EST
Where
Sanilac County, 3.35 mi W of Brown City
Property damage
$50,000
Reported by
Newspaper
Coordinates
43.218, -83.066

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2011Every state in 2011This day in weather historyWarnings in Michigan, May 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 307010.